MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN055267
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "during extraction, the tip of the smart seal introducer detached and remained inside and migrated into the distal pulmonary arterial district, without apparent instrumental (ct angio) and clinical consequences." it was reported the small piece retained created a pulmonary micro embolism "resolved without particular relief".The tip remained in the patient with no plans for removal.No medical intervention was required.The patient's condition is reported to be fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one merit medical dilator and a sheath from a 16fr safe sheath d-pro assembly for evaluation.Visual inspection of the sample confirmed the dilator tip was damaged.The dilator tip had completely separated from the body.The separated portion of the tip was not returned.Signs of use in the form of biological material was observed.The returned section of the dilator returned measured 8.25" indicating that at least 0.25" of the tip was separated and not returned per sheath/dilator product drawing.The outer diameter of the dilator measured 0.211" which is within specifications of 0.209-0.212" per sheath/dilator product drawing.The inner diameter at dilator tip could not be measured since the separated portion of the tip was not returned.The returned dilator was functionally tested with the returned merit medical sheath per ifu which states, "insert tissue dilator into sheath until dilator cap folds over valve housing and secures dilator onto sheath assembly." the dilator was inserted and withdrawn from the returned sheath with no issues.Manufacturing was consulted.They indicated that the observed damage is consistent with a supplier related defect.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation and bleeding." the reported complaint that the dilator tip was damaged was confirmed through complaint investigation.The dilator tip had completely separated from the body.Manufacturing personnel indicated that the observed damage is consistent with a supplier related defect.A non-conformance has been initiated to further investigate the separated dilator tip.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12675824
Report Number9680794-2021-00560
Device Sequence Number4852741
Product Code MSD
UDI-Device Identifier10801902156065
UDI-Public10801902156065
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberIPN055267
Device Catalogue NumberCS-15192-VFE
Device Lot Number13F20G0621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale